NRAS

White eyebrow!

I started Hydroxychloroquine in September as at that time thought to be MCTD - now undifferentiated inflammatory arthritis, ? Psoriatic arthritis, but posting here as some of you have experience of Hydroxychloroquine.

I realise its a small thing compared to not being able to change a pillowcase or walk to the shops but its really annoying me how much my appearance is changing.

My left eyebrow is turning white. And my hair at hairline. Has anyone else had this?

(Also on mtx meloxicam cocodamol folic acid and amitryptilline.)

16 Replies
oldestnewest

Yes but mines due to old age xxx 😀

3 likes
Reply

I was going a bit grey before this, but now my skin and hair are going white :) but only one eyebrow ! I tried a rinse (casting?) A couple weeks ago but it didn't seem to take well on white hairs.

Ah well, it is definitely helping my fatigue so not complaining too much :)

1 like
Reply

I do have one whiter than the other, never put it down to drugs tho ? But I get them dyed!

1 like
Reply

Yep its a known side effect of Hydroxychloroquine, I have been so Lucky with mtx and had hardly any problems (apart from grapefruit juice gate) and if I don't eat with Hydroxychloroquine I get the runs but otherwise OK.

When I was 48 I looked and felt 38 now I'm 49 I look and feel 59. I hate that part of it. Very shallow of me, but I think it distracts me from the really serious parts if I worry about what I look like ;) x

2 likes
Reply

I've got Graves Disease - overactive thyroid with antibodies - and that caused the front of my hair to go quite silver. I'm in remission and I note my hair is still silver right round the front but I don't think it is as silver as it was when I was really bad. I had amitryptiline for a few weeks during my treatment but I was silver by then anyway.

I'm taking hydroxycholoroquine at the moment - only 200mcg though - and apart from an odd grey hair in my eyebrows (which I normally tweak out!) they are fine.

1 like
Reply

We are probably ALL taking perchlorate, aka rocket fuel, because it's unregulated and not even tested for in our water supply and food. Perchlorate is like the stuff you take when you have graves disease and you refuse to swallow radioactive iodine. It's no wonder there is so much thyroid disease and increase in thyroid cancers... and if you look around, there are a lot of people whose outer eyebrows are gone. Also the fluoride we're force fed in the water and food and toothpaste also inhibits iodine uptake. My eyebrows have grown back a little but they are blond and invisible unless I put colored wax on them.

ncbi.nlm.nih.gov/pmc/articl...

Reply

If I tweak them all I will have a bald eyebrow - might have to resort to dying them but seems a bit of a waste when I'm 3 stone overweight and no fit to go anywhere :)

Maybe when I am in remission and able to lose some weight I will spend some money on myself x

Reply

Try to avoid fluoride and perchlorate... which means you'll have to have reverse osmosis for the water you drink and cook with. Unfortunately most of our food contains fluoride and perchlorate. Plus, when you bathe or shower fluoride is such a tiny molecule you absorb a LOT of it. Maybe you live in a place that doesn't have involuntary fluoride medications in the water. Still, there are a lot of chemical that disrupt thyroid function that aren't regulated and so aren't even tested for. Just don't eat anything that's white or tan and has more than one ingredient and you'll probably lose weight. I you feel compelled to drink sodas or eat white stuff, just put it off 20-30 minutes and sometimes the urge will leave you.

Reply

Hydroxychloroquine turned my brown hair to sandy blonde. When I lowered my hydoxy dose, it went back to brown. Strange side effect eh?

1 like
Reply

My hair which had a natural cul is going st right and my eyelashes are starting to curl. This is since changing to mtx injections and increasing the dose. Also take hydroxy and sulpha. My dx may change to psoriatic too after the next MRI.

Hope all is good with you job wise now and you managed to get the more suitable job.

I too work for the NHS.

1 like
Reply

Hi moomie, no, for Christmas I got a withdrawal of offer email. Spent last ten days pulling together all the correspondence and reports and they go in post to Unison today. I don't expect much, I assume they took legal advice, but just fighting them will cause stress and worry for them, and they desrve that.

I feel a little twang of guilt costing the NHS money in legal expenses etc, but these managers need held to account. They claim I am not fit for the job, well I think they are not fit for their jobs!

Will keep everyone up to speed.

1 like
Reply

Do not feel guilty. They are not the manager's of old. The ones we started under who cared like we care for our Patients. I went through the same.

Keep on their backs and get all the advice you can. Good luck and do keep us posted.

1 like
Reply

What a strange side effect! I can't say anything about eyebrows/lashes, because mine have always been white! But I have noticed that my hair around my face is turning white. You can't really see it much unless I pull my hair back away from my face. I wonder if that's the hydroxy? Hmmm....

1 like
Reply

Yep it will be, exactly where mine is. It looks 'faded'

Reply

Sounds quite cute actually.....

Reply

I think you deserve to treat yourself to a lash and brow professional tint. It is annoying when the meds mess with our appearance even though we are grateful when they are working well for us. I have Graves' disease but didn't notice any excess of whites. I'm 58 but do look much younger (fortunately all the females look young in our family!) and have some scattered whites but I have blonde and gold highlights to hide them. My brows have stayed dark. I have noticed that since having Rituximab my crown and sides have really annoying waves and I normally have really straight hair.

Reply

You may also like...